Pravastatin-induced colitis

Ashis Mukhopadhya, Hugh Gilmour, John Plevris*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract / Description of output

We report an unusual case of pravastatin-induced colitis in an 80-year old lady. Onset of symptoms was noted within 48 h of starting the medication. Colonoscopy revealed diffuse ulceration throughout the colon with relative sparing of the rectum, with the biopsies showing ulceration and inflammation. The patient received a short course of steroid therapy and 5 months after stopping pravastatin, there was complete macroscopic and microscopic resolution of the colonic lesions. Drug interaction of pravastatin with amitryptiline could have resulted in this uncommon complication.

Original languageEnglish
Pages (from-to)810-812
Number of pages3
JournalEuropean Journal of Gastroenterology & Hepatology
Volume20
Issue number8
Publication statusPublished - Aug 2008

Keywords / Materials (for Non-textual outputs)

  • colitis
  • pravastatin
  • SIMVASTATIN

Fingerprint

Dive into the research topics of 'Pravastatin-induced colitis'. Together they form a unique fingerprint.

Cite this